Alert archive / Arkansas / Flash Flood Warnings in 2001
Flash Flood Warning 55, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Dec 16, 2001, 3:00 PM CST for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 16, 2001, 3:00 PM CST (21:00 UTC)
- Expired
- Dec 16, 2001, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Johnson County, AR, Logan County, AR, Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 162103
FFWLIT
ARC071-083-097-113-127-149-170000-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CST SUN DEC 16 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JOHNSON COUNTY IN WESTERN ARKANSAS
LOGAN COUNTY IN WESTERN ARKANSAS
YELL COUNTY IN CENTRAL ARKANSAS
SCOTT COUNTY IN WESTERN ARKANSAS
MONTGOMERY COUNTY IN WESTERN ARKANSAS
POLK COUNTY IN WESTERN ARKANSAS
* UNTIL 600 PM CST
* AT 255 PM...DOPPLER WEATHER RADAR INDICATED THAT RAIN CONTINUED TO
FALL IN THE WARNING AREA...WITH ISOLATED THUNDERSHOWERS AS WELL.
SOME FLOODING HAS ALREADY BEEN REPORTED...WITH WATER OVER SOME OF
THE COUNTY ROADS. WITH ADDITIONAL RAINFALL...AND WITH THE GROUND
NEARLY SATURATED...FLASH FLOODING IS LIKELY TO OCCUR.
&&
DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.
LAT...LON 3570 9321 3536 9336 3497 9335 3477 9347
3450 9373 3438 9427 3424 9427 3424 9444
3491 9443 3495 9422 3538 9368 3575 9367
$$
461 follow-up statement
000 WGUS74 KLZK 162248 FFSLIT ARC071-083-097-101-113-115-127-129-149-170000- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 445 PM CST SUN DEC 16 2001 FLASH FLOOD WARNINGS REMAIN IN EFFECT UNTIL 600 PM CST FOR THE FOLLOWING COUNTIES IN WESTERN ARKANSAS... JOHNSON...LOGAN...MONTGOMERY...NEWTON...POLK...POPE...SCOTT... SEARCY...AND YELL. AT 440 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT SHOWER INTENSITY HAD INCREASED IN WESTERN ARKANSAS...WITH THUNDERSHOWERS BECOMING MORE NUMEROUS. RAINFALL RATES WERE PICKING UP...WITH HEAVY DOWNPOURS ON AN ALREADY SATURATED GROUND. FLASH FLOODING WAS ALREADY BEING REPORTED IN WESTERN SECTIONS OF THE STATE...WITH SEVERAL COUNTY ROADS UNDER WATER. INDICATIONS ARE THAT SHOWERS AND THUNDERSHOWERS WILL CONTINUE DEVELOPING FROM MENA NORTHEASTWARD TO CLARKSVILLE AND MARSHALL. PEOPLE IN WESTERN ARKANSAS SHOULD REMAIN ALERT FOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND DO NOT DRIVE ON FLOODED ROADWAYS. BE CAREFUL AS NIGHT FALLS WHEN HIGH WATER IS MORE DIFFICULT TO SEE...ESPECIALLY NEAR LOW WATER CROSSINGS. $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Dec 16, 12:20 PM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Dec 16, 12:20 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1220 PM CST SUN DEC 16 2001
HEAVY RAIN OVERNIGHT IN NORTHERN/WESTERN ARKANSAS...WITH ONE TO
THREE INCHES COMMON...AND LOCALLY THREE TO FIVE INCHES. HEAVY RAIN
EXPECTED TO CONTINUE THIS AFTERNOON...WITH FLASH FLOODING LIKELY.
FARTHER SOUTHEAST...NOT AS MUCH RAIN OVERNIGHT...BUT PRECIPITATION
EXPECTED TO BECOME MORE WIDESPREAD THIS AFTERNOON. STORM SYSTEM IN
TEXAS WILL MOVE INTO THE STATE...AND WILL DRAG A COLD FRONT INTO THE
SOUTHEAST. SHOWERS/THUNDERSTORMS DEVELOPING ALONG THE FRONT...WITH
SOME STORMS POSSIBLY SEVERE. DOWNPOURS WILL FALL ON AN ALREADY
SATURATED GROUND DUE TO RECENT HEAVY RAIN EVENTS...WITH FLASH
FLOODING POSSIBLE.
STORM SYSTEM WILL NOT ARRIVE UNTIL AT LEAST THIS EVENING...SO
EXTENDED FLASH FLOOD WATCH INTO TONIGHT. POTENTIALLY DANGEROUS
SITUATION CONSIDERING HOW WIDESPREAD FLOODING COULD BECOME.
ALSO...RIVER FLOODING ONGOING/EXPECTED TO OCCUR. THIS WILL SLOW DOWN
THE DRAINAGE PROCESS...WITH FUTURE RAIN HAVING NOWHERE TO GO. THIS
WILL INCREASE FLASH FLOOD THREAT. (46)
.LIT...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF LITTLE ROCK
COUNTY WARNING AREA...
ARZONES 3>7-12>16-21>25-30>34-37>47-52>57-62>69In the hours before
Special weather statement, Dec 16, 3:00 PM CST, 0 minutes before
ARZ047-055>057-062>069-170100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CST SUN DEC 16 2001 ...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OVER PARTS OF SOUTHEAST ARKANSAS. THE RISK AREA IS GENERALLY ALONG AND SOUTH OF A LINE FROM ARKADELPHIA...TO PINE BLUFF TO MONROE. LATE THIS MORNING...A WARM FRONT WAS LOCATED OVER EASTERN TEXAS AND CENTRAL LOUISIANA. THE BOUNDARY IS FORECAST TO MOVE NORTHWARD LATER TODAY INTO ARKANSAS AS LOW PRESSURE DEVELOPS OVER TEXAS. WARMER AND MORE UNSTABLE AIR WILL PUSH INTO THE STATE SOUTH OF THE WARM FRONT. MEANWHILE...THE DEVELOPING LOW PRESSURE SYSTEM WILL MOVE INTO WESTERN ARKANSAS EARLY TONIGHT AND THEN LIFT QUICKLY NORTHEASTWARD OVERNIGHT. A COLD FRONT TRAILING SOUTHWARD FROM THE LOW WILL THEN SWEEP THROUGH ARKANSAS TONIGHT. AS THE COLD FRONT PUSHES INTO THE WARM AND UNSTABLE AIR...A LINE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT LATE THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL FOR SOME OF THE STORMS TO REACH SEVERE LEVELS...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. HOWEVER...AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT. PERSONS ACROSS THE SOUTHERN SECTIONS OF THE STATE SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS CLOSELY THROUGHOUT THE DAY AND THIS EVENING. STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGERS COULD BE ACTIVATED THIS EVENING IF SEVERE WEATHER MATERIALIZES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATED INFORMATION FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE SEVERE WEATHER THREAT. && 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 12:05 AM CST | Flash Flood Warning | LZK | Logan, Montgomery, Polk, Scott, Yell | 4 hr |
| Dec 16, 10:44 AM CST | Flash Flood Warning | LZK | Johnson, Logan, Montgomery, Polk, Scott, Yell | 4 hr |
| Dec 16, 2:03 PM CST | Flash Flood Warning | LZK | Newton, Pope, Searcy | 4 hr |
Nearby
Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.